Main Forums > Living With HIV

Re: Intro + Question HIV Meds

(1/1)

tommy78209:
Hi , Im new to the forum section of this site. I wanted to reach out and hopefully get some advice about changing my med. Im 58 years old.
I took atripla for 10 years. Remained undetectable.  I had a bone density test and found that I had osteopenia. I had heard atripla could cause bone issues.

I then changed to genvoya to reduce the toxicity.  I remained undetectable. I stayed on genvoya 2 years. I then changed to biktarvy in a effort to further reduce the toxicity of the med.
 
Ive been on Biktarvy a year so far. At first I remained undetectable and then at detectable  20 copies of the virus for about 6 months. My doctor brushed it off as the test are more accurate at detecting the virus. My last test detected 70 copies and I am concerned the med is no longer working. During the past year I have gained a large amount of weight. I just thought it might be the stress of the pandemic and caring for my elderly mother.  I see from forum post that other people are having issues with weight gain taking biktarvy.  All 3 of these meds Ive used are from Gilead. Im concerned I have built up a resistance to one or more of the ingredients of these meds. 
Im am going to change from taking biktarvy. I wanted to see if anyone has had a similar issue and what med worked for them.

all 3 meds have  Emtrcitabine  and tenoforvir. 

some of you have posted about delstrigo.   

Jim Allen:
Hiya,

I've moved your post here so you have an introduction thread.

Minor blips can happen for various reasons, and if it was me considering treatment wise anything under 50 is suppressed and 200 in terms of TaSP the single micro blip of 70 post switching would not cause any concern yet.

If it keeps you awake at night and you need peace of mind you could always ask to do a VL test again in a few weeks to see if it continues to tread upwards.

The weight gain can happen multiple aspects to it including perhaps moving from weight suppressing TDF to TAF.

If you do switch why are you thinking Delstrigo? Any particular reason? Was just thinking it contains tenofovir.

Anyhow, take it easy.

Blips
http://i-base.info/guides/changing/viral-load-blips

Viral Blips Don't Raise the Risk of HIV Treatment Failure
https://www.poz.com/article/viral-blips-raise-risk-hiv-treatment-failure

http://www.aidsmap.com/Spanish-study-gives-reassurance-small-HIV-blips-do-not-predict-treatment-failure/page/3085173/

What’s All This Fuss I Hear About Viral “Blips”?
https://academic.oup.com/cid/article/70/12/2710/5573119


TaSP U=U
https://forums.poz.com/index.php?topic=71864.0
(*undetectable viral load defined as less than 200 copies/milliliter)

Q&A on persistent low-level viremia.
https://www.healio.com/infectious-disease/hiv-aids/news/online/%7B8373ca63-674d-4015-ac35-f4da653c7415%7D/qa-understanding-persistent-low-level-viremia-in-people-with-hiv

Navigation

[0] Message Index

Go to full version